MAUDE Adverse Event Report: ACCESS VASCULAR INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ACCESS VASCULAR INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number PICC-142CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter was inserted on (b)(6) 2024, for iv antibiotics.On (b)(6) 2024, the patient experienced bicep pain and the nurse was unable to achieve blood return.An x-ray of the patient's arm identified a kink approximately 10cm past the insertion site.The line was removed and a fracture was observed at the location of the kink.No photos were taken and the catheter was disposed of by the site.A review of the lot history revealed no nonconformances associated with the production lot.In further discussion with the complainant, they stated that they believed the kink was caused by activation of the bicep muscle with subsequent displacement of the catheter.They also noted that upon discovery of the kink, the line was flushed "aggressively" by the nurse, which caused the catheter to fracture.
 
Event or Problem Description
Customer reported a hydropicc line that kinked and fractured.

Brand Name
HYDROPICC
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR INC
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
scott blood
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key20926334
Report Number3015060232-2024-00030
Device Sequence Number5105771
Product Code LJS
UDI-Device Identifier00850030354303
UDI-Public(01)00850030354303
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K193015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberPICC-142CM
Device Catalogue Number80H01104
Device Lot Number09252410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown